MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-135-P-NS-0
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the cxi support catheter was being utilized for a procedure to open an occlusion in the patient's femoral artery via ipsalateral approach.While advancing the cxi support catheter along the wire guide, it became lodged and would not advance.Upon removal, the middle section was found to be compressed.Because only one cxi support catheter had been prepared, the procedure could not be completed.It is not known when it will be rescheduled.During follow up with the complainant, it was reported the complaint device had been flushed prior to placement in the vessel.The device flushed normally; the compressed section was not observed.The patient's anatomy presented with tortuosity and calcification with an artery occlusion of 0.5 centimeters.The patient outcome has been reported as "normal".A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the device history record, complaint history, dimensional verification, documentation, drawing, instructions for use, quality control, manufacturing instructions, a visual inspection and functional test of the returned device were conducted during the investigation.The device failure analysis revealed damage to the shaft in the form of flattening and kinks.Two sections of the device were fattened, the first flattened section was 74.5 cm from the proximal hub to 76 cm, the second was 79 cm from the proximal hub to 80cm.The two kinks were noted at 84 cm and 85.5 cm.During the wire guide test, the wire passed the proximal hub to the first flattened section but would not advance further.While advancing from the distal tip, the wire guide went passed the two kinks, but would not advance beyond the second flattened section.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be related to the patient's condition.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7678190
Report Number1820334-2018-02020
Device Sequence Number10924027
Product Code KRA
UDI-Device Identifier00827002525429
UDI-Public(01)00827002525429(17)190118(10)6529572
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2019
Device Catalogue NumberCXI-4.0-35-135-P-NS-0
Device Lot Number6529572
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED WIRE GUIDE; UNSPECIFIED WIRE GUIDE
Outcome Attributed to Adverse Event Other;
Patient Age78 YR